Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 162, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 1998, 3:21 AM CDT for Macon County, Trousdale County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 1998, 3:21 AM CDT (08:21 UTC)
- Expired
- May 3, 1998, 4:25 AM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
135 WUUS1 KBNA 030823 RRA SVRBNA TNC111-169-030925- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 321 AM CDT SUN MAY 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN MIDDLE TENNESSEE TROUSDALE COUNTY IN MIDDLE TENNESSEE * UNTIL 425 AM CDT * AT 319 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF GALLATIN OR 5 MILES WEST OF TEMPLOW MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... TEMPLOW AT 320 AM CDT SILOAM AT 325 AM CDT WILLARD AT 325 AM CDT HARTSVILLE AT 325 AM CDT EULIA AT 330 AM CDT NEW ZION AT 330 AM CDT CATO AT 340 AM CDT LAFAYETTE AT 340 AM CDT WEBBTOWN AT 345 AM CDT GALEN AT 345 AM CDT GIBBS CROSSROADS AT 350 AM CDT WILLETTE AT 355 AM CDT RED BOILING SPRINGS AT 355 AM CDT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:55 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 3, 1:55 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 AM CDT SUN MAY 3 1998 CURRENTLY TSTMS SOME STRONG WORKING THROUGH WESTERN MIDDLE TENNESSEE. LIGHTNING STRIKES HAVE GENERALLY DIMINISHED LAST HOUR WITH THESE STORMS BUT STILL GET GOOD 50 DBZ IN A FEW CELLS. BEST INSTABILITY OFF ADAP STILL BACK ACROSS ARKANSAS...WESTERN MISSISSIPPI. LOOKING AT SURFACE WIND FIELD LOOKS LIKE SOMEKIND OF A BOUNDARY LAYING UP FROM NORTHWEST MISSISSIPPI INTO WESTERN MIDDLE TENNESSEE. WINDS ALMOST 180 DEGS OUT OF PHASE ALONG THE BOUNDARY. SSW OFF ADAP SHOWING WHAT APPEARS TO BE ANTICYCLONIC FLOW CENTERED OVER NORTHEAST LOUISIANA...POSSIBLY A BUBBLE HIGH FORMED FROM CONVECTION IN THAT AREA. COLD LOW ALOFT WILL WORK DOWN INTO KENTUCKY TODAY AND WOULD THINK SOME STORMS COULD BE HAILERS. MODELS TRY AND DRY MID STATE OUT THIS AFTERNOON BUT STILL THINK THERE WILL BE SCATTERED CONVECTION AROUND. WRAP AROUND MEAN RH JUMPS BACK ABOVE 70 PERCENT TONIGHT SO WOULD KEEP AT LEAST A 30 POP GOING FOR TONIGHT BOOST IT UP TO 50 POP FOR MONDAY ALTHOUGH CONVECTION SHOULD BE SCATTERED. FAN/FWC TEMPS ARE CLOSE. BOYD 01
In the hours before
Special weather statement, May 3, 2:37 AM CDT, 44 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-031530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 237 AM CDT SUN MAY 3 1998 ...HAIL PRODUCING THUNDERSTORMS ARE POSSIBLE IN MIDDLE TENNESSEE TODAY... AN UPPER LEVEL LOW AND ITS ASSOCIATED COLD POOL WILL MOVE ACROSS MIDDLE TENNESSEE TODAY. THIS WILL INCREASE INSTABILITY WITH SOME THUNDERSTORMS PRODUCING HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR "THE LATEST UPDATES. BOYD
Special weather statement, May 3, 2:37 AM CDT, 44 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-031530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 237 AM CDT SUN MAY 3 1998 ...HAIL PRODUCING THUNDERSTORMS ARE POSSIBLE IN MIDDLE TENNESSEE TODAY... AN UPPER LEVEL LOW AND ITS ASSOCIATED COLD POOL WILL MOVE ACROSS MIDDLE TENNESSEE TODAY. THIS WILL INCREASE INSTABILITY WITH SOME THUNDERSTORMS PRODUCING HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR "THE LATEST UPDATES. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:57 AM CDT | Tornado Warning | OHX | Sumner | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.